MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544650 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
11/03/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision procedure with a mentor memory gel breast implant 800cc gel breast prosthesis (left device) and a mentor memory gel breast implant 650cc gel breast prosthesis (right device) when the right breast prosthesis ruptured post implantation.Rupture of the patient¿s right breast prosthesis was diagnosed via mri.Additionally, the mri results indicated an enlarged left internal mammary chain lymph node.Lastly, the patient developed capsular contracture (baker grade unknown) in her left breast post implantation as well as ptosis in the right breast.As a result, the patient underwent bilateral explantation and replacement with a mentor memorygel breast implant 800cc gel breast prosthesis and a mentor memorygel breast implant 650cc on (b)(6) 2023.During explantation surgery, it was observed that both removed devices were intact.This medwatch report is for the patient¿s right breast prosthesis.Refer to manufacturer report number 1645337-2023-10165 for the report for the patient¿s left breast prosthesis.
Additional Manufacturer Narrative
The complaint device has been discarded.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: suspected right breast prosthesis rupture, left breast capsular contracture, right breast ptosis.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2023, mentor completed the investigation on the suspect medical device.The investigation was completed on a photo of the suspect medical device because the physical device has not been received by mentor.Device evaluation summary: according with the information received, the patient experienced ptosis.Upon visual evaluation of the image provided in the complaint no apparent damage or visual anomalies were observed.Some breast ptosis is a normal component of the mature breast.Ptosis becomes undesirable when the breast parenchyma predominates below the areola, droops considerably below the inframammary fold and the nipple points downward.Augmentation alone, without consideration of the ptosis can produce a less than desirable cosmetic result known as a "rock in sock" deformity or an increased ptotic appearance.Ptosis is a known complication associated with these devices and is referenced in our current product insert data sheet.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).